Alert archive / Mississippi / Freeze Watches in 2014
Freeze Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this freeze watch at Apr 15, 2014, 4:49 AM CDT for 4 counties in Mississippi. It took effect at Apr 16, 2014, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 4:49 AM CDT (09:49 UTC)
- In effect from
- Apr 16, 2014, 1:00 AM CDT
- Expired
- Apr 15, 2014, 1:23 PM CDT
- In force
- Issued by
- NWS Mobile, AL
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze watch went out at Apr 15, 4:30 AM CDT, 19 minutes earlier.
Area forecast discussion, Apr 15, 4:30 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT TUE APR 15 2014
.SHORT TERM (TODAY AND TONIGHT)...A RATHER UNSEASONABLY STRONG COLD
FRONT IS CURRENTLY IN THE PROCESS OF MOVING THROUGH THE FORECAST
AREA AND WILL BRING POTENTIALLY RECORD BREAKING LOW TEMPERATURES
TONIGHT. WILL HAVE SLIGHT CHANCE TO CHANCE POPS FOR THE EASTERN
PORTION OF THE AREA THIS MORNING AS LAYER LIFTED/OVERRUNNING LIGHT
RAIN SHIFTS EASTWARD OUT OF THE AREA. A DRY FORECAST FOLLOWS FOR
THE REMAINDER OF THE PERIOD. HAVE ISSUED A WIND ADVISORY FROM MID
MORNING THROUGH THE LATE AFTERNOON AS GUSTY NORTHWEST WINDS LOOK TO
ATTAIN FREQUENT GUSTS NEAR 30 MPH. HIGHS TODAY WILL BE NEARLY 15
DEGREES BELOW NORMAL. LOWS TONIGHT WILL RANGE FROM AROUND 30 FOR
MUCH OF THE INTERIOR AREA TO MID TO UPPER 30S CLOSER TO THE COAST.
AS THE AREA HAS SEEN AN EXTENDED PERIOD OF SEASONABLE TO SLIGHTLY
ABOVE SEASONABLE TEMPERATURES...PER COORDINATION WITH NEIGHBORING
OFFICES HAVE ISSUED A FREEZE WARNING FOR TONIGHT FOR MUCH OF THE
INTERIOR PORTION OF THE AREA WITH A FREEZE WATCH FOR GENERALLY THE
INTERIOR PORTION OF THE COASTAL COUNTIES. THE FREEZE WARNING WILL
EXTEND NORTH OF A LINE FROM ABOUT WAYNESBORO MISSISSIPPI TO FLORALA
ALABAMA...AND IN THIS PORTION THERE IS GOOD CONFIDENCE THAT
OVERNIGHT LOWS WILL BE NEAR 30-31 DEGREES. THE FREEZE WATCH WILL BE
SOUTH OF THIS LINE TO ABOUT WIGGINS MISSISSIPPI TO CRESTVIEW
ALABAMA...WHERE OVERNIGHT LOWS MAY HIT FREEZING BUT CONFIDENCE IS
LIMITED. NEW RECORD LOWS ARE LIKELY TONIGHT IN AT LEAST SEVERAL
AREAS. HERE IS A TABLE OF FORECAST AND CURRENT RECORD LOWS. /29
CURRENT RECORD TEMPERATURES FOR WEDNESDAY MORNING
FORECAST RECORD
MOBILE... 35 37 (2007)
PENSACOLA... 40 42 (1928 AND 1962)
EVERGREEN... 30 34 (2008)
DESTIN... 43 47 (2008)
&&
.LONG TERM (WEDNESDAY THROUGH TUESDAY)...A WARMING TREND BEGINS ON
WEDNESDAY AS SFC HIGH PRESSURE MOVES EAST AND UPPER LEVEL
SOUTHWESTERLY FLOW DEVELOPS AS A TROUGH DIGS ACROSS THE WESTERN
STATES. THIS TROUGH WILL SLIDE EAST ACROSS THE AREA THURSDAY NIGHT
INTO FRIDAY BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
AREA THURSDAY NIGHT INTO FRIDAY. AT THIS TIME...MOISTURE APPEARS TO
BE SOMEWHAT LIMITED WITH THIS SYSTEM AND POPS ARE ONLY AROUND 30%.
UPPER RIDGING BUILDS IN THE WAKE OF THE UPPER TROUGH SATURDAY AND
SUNDAY WITH GENERALLY DRY CONDITIONS EXPECTED WITH TEMPS WARMING
INTO THE UPPER 70S AND LOWER 80S. THE NEXT CHANCE OF RAIN COMES LATE
IN THE PERIOD WHEN A WEAK COLD FRONT APPROACHES THE AREA.
HOWEVER...GLOBAL MODELS DISAGREE ON THE MOVEMENT OF THIS SYSTEM AND
ONLY SLIGHT CHANCE POPS WERE INTRODUCED AT THIS TIME. /13
&&
.AVIATION (12Z ISSUANCE)...IFR CEILINGS WILL IMPROVE TO CLEARING SKIES
BY LATE MORNING/EARLY AFTERNOON WITH VFR CONDITIONS FOLLOWING FOR
THE REMAINDER OF THE PERIOD. GUSTY NORTHWEST WINDS SUBSIDE TONIGHT.
/29
&&
.MARINE...THE COLD FRONT WILL MOVE ACROSS THE REMAINDER OF THE
EASTERN PORTION OF THE MARINE AREA EARLY THIS MORNING WITH STRONG
HIGH PRESSURE BUILDING INTO THE REGION THROUGH TONIGHT. STRONG
NORTHWEST WINDS FOLLOW IN THE WAKE OF THE FRONT AND HAVE CONTINUED
WITH A GALE WARNING IN EFFECT FOR MOST OF THE AREA AS OF ISSUANCE
TIME FOLLOWED BY A SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 AM
WEDNESDAY UNTIL WINDS SUBSIDE SUFFICIENTLY. A MODERATE EASTERLY
FLOW FOLLOWS FOR WEDNESDAY THEN BECOMES STRONG WEDNESDAY NIGHT AS
HIGH PRESSURE STRENGTHENS OVER THE REGION. THE EASTERLY FLOW
SUBSIDES SOMEWHAT THURSDAY NIGHT WITH A MODERATE EASTERLY FLOW
CONTINUING THROUGH FRIDAY BEFORE SUBSIDING FURTHER. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 61 34 66 48 70 / 10 00 00 05 20
PENSACOLA 65 40 67 54 70 / 30 00 00 05 20
DESTIN 65 43 67 57 70 / 50 00 00 05 20
EVERGREEN 58 30 68 43 70 / 20 00 00 05 10
WAYNESBORO 57 30 68 43 70 / 10 00 00 05 10
CAMDEN 57 30 68 42 71 / 20 00 00 05 10
CRESTVIEW 63 30 69 44 72 / 40 00 00 05 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 10 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...WILCOX...
FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...
WILCOX...
FREEZE WATCH FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR THE
FOLLOWING ZONES: UPPER BALDWIN...UPPER MOBILE...
HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...FREEZE WATCH FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...INLAND
SANTA ROSA...
WIND ADVISORY FROM 10 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR THE
FOLLOWING ZONES: WAYNE...
WIND ADVISORY FROM 10 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...
FREEZE WATCH FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...
GM...GALE WARNING UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
MISSISSIPPI SOUND...NORTHERN MOBILE BAY...SOUTHERN MOBILE
BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 10 AM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: CHOCTAWHATCHEE BAY...PENSACOLA BAY SYSTEM...PERDIDO
BAY...
&&Hazardous weather outlook, Apr 14, 7:22 PM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 722 PM CDT MON APR 14 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-160000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 722 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT A HIGH RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD OVER THE CENTRAL GULF COAST. THE RISK OF A FEW STRONG TO SEVERE STORMS APPEARS TO BE CONFINED TO SOUTH CENTRAL ALABAMA EAST OF INTERSTATE 65...THE WESTERN FLORIDA PANHANDLE...AND COASTAL ALABAMA. LOCALIZED DAMAGING WIND GUSTS AND A FEW INSTANCES OF LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. PERIODS OF HEAVY RAIN ARE ALSO EXPECTED. WIDESPREAD RAIN TOTALS OF 2 TO 3 INCHES ARE LIKELY WITH LOCALLY HIGHER TOTALS OF 4 TO 6 INCHES POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION. THE ADDITIONAL HEAVY RAIN MAY EXACERBATE ONGOING RIVER FLOODING AND RESULT IN INSTANCES OF FLASH FLOODING. EVEN IN AREAS WHERE FLASH FLOODING DOES NOT OCCUR...MINOR FLOODING OF LOW LYING AND URBAN AREAS IS LIKELY. STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONTAL PASSAGE EARLY TUESDAY MORNING. FREQUENT GUSTS OF 25 TO 30 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED ON TUESDAY WITH FREQUENT GUSTS OF 30 TO 35 MPH LIKELY. A WIND ADVISORY WILL LIKELY BE REQUIRED. FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR EARLY WEDNESDAY MORNING. PATCHY FROST IS POSSIBLE SOUTH TO THE INTERSTATE 10 CORRIDOR. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT. GMZ630>635-650-655-670-675-160000- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 722 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING DUE TO MODERATE SOUTH TO SOUTHEAST WINDS. A COLD FRONT WILL MOVE ACROSS THE MARINE AREA TONIGHT WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE MARINE AREA AHEAD OF THE FRONT. STRONG NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH WEDNESDAY MORNING DUE TO STRONG OFFSHORE FLOW.
In the hours before
Special weather statement, Apr 14, 11:09 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1109 PM CDT MON APR 14 2014 FLZ002-004-006-150530- COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-SANTA ROSA FL- 1109 PM CDT MON APR 14 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA... SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 1230 AM CDT... AT 1059 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF DE FUNIAK SPRINGS TO VALPARAISO TO 10 MILES SOUTHWEST OF WARRINGTON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MIDWAY... OCEAN CITY... FORT WALTON BEACH... WOODLAWN BEACH... TIGER POINT... NAVARRE BEACH... HOLLEY... SHALIMAR... LAKE LORRAINE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. HEAVY RAINFALL IS ALSO A PRIMARY THREAT WITH THESE STORMS. HOURLY RAINFALL TOTAL RAINFALL SATURATED GROUNDS CAN RESULT IN FLASH FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
Local storm report, Apr 14, 11:44 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1144 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD 2 WSW ORANGE BEACH 30.28N 87.61W
04/14/2014 BALDWIN AL FIRE DEPT/RESCUE
ORANGE BEACH FIRE DEPARTMENT REPORTS WATER ONE HALF TO
ONE FEET DEEP ON CARIBE DRIVE IN ORANGE BEACH.
&&
CLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:09 PM CDT | Areal Flood Advisory | MOB | Baldwin | 111 min |
| Apr 14, 7:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Apr 14, 7:57 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Apr 14, 8:09 PM CDT | Special Marine Warning | MOB | 66 min | |
| Apr 14, 8:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Apr 14, 8:23 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Apr 14, 8:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 62 min |
| Apr 14, 9:40 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Apr 14, 9:42 PM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 14, 9:55 PM CDT | River Flood Warning | MOB | Baldwin | 24 hr |
| Apr 14, 9:55 PM CDT | River Flood Warning | MOB | Baldwin | 46 hr |
| Apr 14, 11:03 PM CDT | Areal Flood Warning | MOB | Baldwin | 6 hr |
| Apr 14, 11:16 PM CDT | Areal Flood Warning | MOB | Mobile | 6 hr |
| Apr 15, 12:47 AM CDT | Areal Flood Warning | MOB | Baldwin | 6 hr |
| Apr 15, 4:49 AM CDT | Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 26 hr |
| Apr 15, 4:49 AM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 13 hr |
| Apr 15, 9:30 AM CDT | River Flood Warning | MOB | Baldwin | 14 hr |
| Apr 15, 9:42 AM CDT | Areal Flood Warning | MOB | Baldwin | 8 hr |
| Apr 15, 5:30 PM CDT | Areal Flood Warning | MOB | Baldwin | 12 hr |
| Apr 14, 8:48 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 117 min |
| Apr 14, 8:50 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 55 min |
| Apr 14, 10:06 PM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Apr 14, 10:45 PM CDT | Areal Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Apr 14, 10:54 PM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 3 hr |
| Apr 15, 1:09 AM CDT | Areal Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Apr 15, 1:46 AM CDT | Areal Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Apr 15, 2:08 AM CDT | River Flood Warning | MOB | Okaloosa | 65 hr |
Nearby
Freeze Watches in Mississippi, 2014Freeze Watches in Alabama, 2014Freeze Watches in Florida, 2014Every freeze watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.